Kentucky, 2015

Cold in Kentucky, February 14 to 15, 2015

February 14 to 15, 2015 · NWS RLX · 4 events in 4 counties and zones

Another arctic front swept through during the early and mid afternoon of the 14th. Temperatures dropped from the mid 30s into the teens in a few hours.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Another arctic front swept through during the early and mid afternoon of the 14th. Temperatures dropped from the mid 30s into the teens in a few hours. In the wake of the front, wind gusts of 35 to 45 mph were common into the night. A few power outages occurred in Lawrence County. A burst of snow occurred along the front. Accumulations were mostly an inch or less.

Temperatures dropped into the single digits by dawn on the 15th. For example, Olive Hill was 2 degrees above zero.

Early on the 15th, wind chill readings of minus 10 to minus 15 were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 14, 9:28 PM EST, 32 minutes earlier.

Area forecast discussion, Feb 14, 9:28 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
928 PM EST SAT FEB 14 2015

.SYNOPSIS...
DANGEROUSLY LOW WIND CHILLS LATE TONIGHT/SUNDAY. HIGH PRESSURE
LATE SUNDAY. COLD WITH SNOW SHOWERS AT TIMES FOR WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
930 PM UPDATE. LITTLE CHANGE TO OVERNIGHT FORECAST AFTER IMPRESSIVE
SNOW BURST WITH ARCTIC FRONT. DID EXPIRE WIND ADVISORY FOR LOW LANDS
AS WINDS...WHILE STILL GUSTY...ARE DROPPING BELOW ADVISORY CRITERIA.
KEEPING WINTER WEATHER ADVISORY UP AGAINST MOUNTAINS TIL EXPIRATION
WITH CONTINUED SCATTERED SNOW SHOWERS. WIND CHILL HEADLINES LOOK
GOOD AND READY TO GO INTO EFFECT AT 11 PM.

PREVIOUS DISCUSSION...
ARCTIC FRONT CHARGES THRU THIS AFTN WITH STRONG GUSTY WINDS AND
BLINDING SNOW SQUALLS...

EXPECT 40 KTS OR BETTER IN GUSTS WITH PASSAGE OF ARCTIC FRONT THIS
AFTERNOON. A 50 KT H85 JET IN THE BELLY OF THE UPPER TROF WILL
ROTATE THRU...COINCIDING WITH FROPA THIS AFTERNOON. BTV SN SQ
PARAMETER GRAPHICALLY SHOWS INSTABILITY AND LAPSE RATE CONCERNS AS
WELL...ACTING ON DRY LOW LEVELS AND THE LLJ. THESE ALONG WITH GOOD
CROSS ISALLOBARIC FLOW SPELLS VERY EFFICIENT MIXING OF THE JET. THIS
LOOKS TO CONFINED TO ALONG AND AN HR OR TWO BEHIND THE FRONT.
DESPITE STRONG CAA TO FOLLOW...THE H85 WINDS BEGIN TO SLACKEN.
FYI...THERE WILL BE STRONG GUSTY WINDS FOR AREAS NOT IN THE WIND
ADVISORY...BUT THIS WAS HANDLED EARLIER IN THE WINTER WX ADVISORY
HEADLINE. HAVE HANDLED SQUALLS WITH STRONGLY WORDED SPS.

EXPECT SHSN TO DIMINISH QUICKLY THIS EVENING OUTSIDE OF THE
MOUNTAINS AS ARCTIC AIRMASS RUSHES IN. THERE COULD BE A FEW
STREAMERS OFF MICHIGAN AFFECTING THE AREA...BUT OVERALL...AREA
TRANSITIONS FROM SNOW ISSUES TO WIND CHILL ISSUES AMID CRASHING
TEMPS. HEADLINES CURRENTLY OUT LOOK GOOD TO ROLL. DANGEROUS WIND
CHILLS TONIGHT...ESPECIALLY IN N MOUNTAINS WHERE -30 TO -40 IS
POSSIBLE DOWN TO -50 AT SNOWSHOE BY SUNDAY MORNING. WENT COLDER THAN
MOS GUIDANCE TONIGHT AND TOMORROW...RESULTING IN LITTLE TO NO CHANGE
TO PREVIOUS FORECAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
GUIDANCE NUMBERS ARE VERY COLD SUNDAY NIGHT...RIVALING THE
TEMPERATURES TONIGHT...AND EVEN LOWER IN SOME CASES. IT IS ALMOST
TRYING TO GIVE A SIGNAL OF RADIATIONAL COOLING...BUT HAVE INCREASING
CLOUDS IN THE FORECAST THANKS TO THE BAROCLINIC ZONE DEVELOPING TO
THE SOUTH. CLOUDS WILL HIGH LEVEL IN NATURE AND THE AIRMASS WILL
HAVE HAD A BIT OF MODERATION SUNDAY THANKS TO SOME INSOLATION...AND
WHILE NOT WARM ADVECTING FROM A WIND STANDPOINT...LOW LEVEL
TEMPERATURES WILL BE RISING. AS A RESULT...GOING ABOVE GUIDANCE A
LITTLE BIT SUNDAY NIGHT...ESPECIALLY OVER THE SOUTHERN CWA.

MODEL SPREAD INDICATING DIFFICULTIES ARE PRESENT WITH THE
AFOREMENTIONED LOW PRESSURE SYSTEM OVER THE DEEP SOUTH AND A COLD
FRONT DROPPING IN OUT OF THE GREAT LAKES BY 00Z WEDNESDAY. LONG
RANGE MODELS TAKE THE SOUTHERN SYSTEM OFF THE CAROLINA COAST WITH
MINIMAL EFFECTS BUT POSSIBLE LATE PHASING WITH A ANOTHER COLD FRONT
ROTATING IN FROM THE HUDSON BAY VORTEX. JUST NOT ENOUGH TO GO ON
RIGHT NOW THAT WILL GIVE BETTER THAN CHANCE POPS ACROSS THE CWA AND
WILL CHOOSE TO LET THE MODELS BETTER SETTLE IN ON A SOLUTION RATHER
THAN FLIP FLOP THE FORECAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO CONSIDERABLE DIFFERENCES BETWEEN THE OPERATIONAL
MODELS...USED A BLEND OF THE GEFS/ECMWF/AND NAEFS ENSEMBLE MEANS FOR
THE FORECAST. BIG QUESTION FOR TUESDAY NIGHT IS WHETHER A SOUTHERN
SYSTEM GRAZES THE REGION...OR STAYS TOO FAR SOUTH. WILL CONTINUE
WITH CHANCE POPS DUE TO UNCERTAINTY. THE ARCTIC AIRMASS THEN POURS
INTO THE AREA WEDNESDAY INTO THURSDAY...PROVIDING FOR UPSLOPE SNOW.
YET ANOTHER SYSTEM WOULD ARRIVE FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
03Z SUNDAY THRU 00Z MONDAY...
SNOW SHOWERS RAPIDLY DIMINISHING OVER MOST OF THE LOW LANDS AT
02Z...STILL CONTINUING IN MOUNTAINS DUE MORE TO UPSLOPE THAN
PREVIOUS SQUALLS WITH ARCTIC FRONT. SNOW SHOWERS WILL END OVERNIGHT
IN THE MOUNTAINS. FOR LOW LANDS WET OF THE I79 CORRIDOR...LINGERING
LIGHT SNOW SHOWERS ENDING BY 06Z...SNOW SHOWERS TO THE EAST
DIMINISHING AND ENDING FOR THE MOST PART BY 09Z. GUSTY NORTHWEST
WINDS 20 TO 30 MPH...HIGHER ESPECIALLY IN MOUNTAINS...DIMINISHING
OVERNIGHT.

GENERALLY SCT-BKN 3500-4500 AGL WEST OF THE I79 CORRIDOR...WITH BRIEF
MVFR IN THE LIGHT SNOW SHOWERS ENDING BY 06Z. MVFR TO OCCASIONAL IFR
IN SNOW SHOWERS MOUNTAINS...IMPROVING AFTER 06Z TO MVFR WITH
LINGERING LIGHTER SNOW SHOWERS AND FLURRIES.

AFTER 12Z...VFR SCT-BKN STRATOCU AROUND 4000 FEET AGL LOW LANDS.
MVFR CEILINGS BECOMING VFR CEILINGS MOUNTAINS BY 15Z. WINDS CONTINUE
TO DIMINISH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SNOW ENDING IN MOUNTAINS MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                       SUN 02/15/15
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EST 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
EKN CONSISTENCY  M    M    M    M    M    M    M    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 00Z MONDAY...
IFR POSSIBLE AGAIN ON TUESDAY AND TUESDAY NIGHT IN SNOW. IFR
POSSIBLE AT TIMES IN SNOW WEDNESDAY INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY UNTIL 1 PM EST SUNDAY FOR WVZ005>010-
     013>019-024>030-033-034.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR WVZ027-028-
     030>032-034>036-040.
     WIND CHILL WARNING UNTIL 4 PM EST SUNDAY FOR WVZ011-020-031-
     032-035>040-046-047.
     WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR WVZ037>039-
     046-047.
OH...WIND CHILL ADVISORY UNTIL 1 PM EST SUNDAY FOR OHZ075-083>087.
     WIND CHILL WARNING UNTIL 4 PM EST SUNDAY FOR OHZ066-067-076.
KY...WIND CHILL ADVISORY UNTIL 1 PM EST SUNDAY FOR KYZ101>103-105.
VA...WIND CHILL ADVISORY UNTIL 1 PM EST SUNDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/30/26
NEAR TERM...JMV/30
SHORT TERM...26
LONG TERM...RPY
AVIATION...JMV
Hazardous weather outlook, Feb 14, 2:53 PM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EST SAT FEB 14 2015

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>010-013>019-024>026-
029-033-152000-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
MINGO-LOGAN-BOONE-GILMER-MCDOWELL-
253 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORIES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ039-152000-
UPSHUR-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-030-034-152000-
CLAY-BRAXTON-LEWIS-WYOMING-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORIES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ031-032-040-152000-
HARRISON-TAYLOR-BARBOUR-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-076-WVZ011-020-152000-
PERRY-MORGAN-WASHINGTON-TYLER-DODDRIDGE-
253 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ035-036-152000-
RALEIGH-FAYETTE-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-038-046-047-152000-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 14, 7:53 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     SNOW             ELKINS                  38.93N 79.85W
02/14/2015  M1.8 INCH        RANDOLPH           WV   PUBLIC

            ELKINS SNOW OBSERVER SNOW DURATION 6 HOURS.

&&

WOLFE
Local storm report, Feb 14, 8:02 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     SNOW             WESTON                  39.04N 80.47W
02/14/2015  M4.0 INCH        LEWIS              WV   PUBLIC

&&

WOLFE
Local storm report, Feb 14, 8:05 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     SNOW             GRUNDY                  37.28N 82.09W
02/14/2015  E1.5 INCH        BUCHANAN           VA   911 CALL CENTER

            6 TO 10 CARS IN DITCH

&&

WOLFE
Local storm report, Feb 14, 8:07 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     SNOW             CLINTWOOD               37.15N 82.46W
02/14/2015  E5.0 INCH        DICKENSON          VA   911 CALL CENTER

&&

WOLFE
Local storm report, Feb 14, 8:29 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     NON-TSTM WND GST 3 NE CHARLESTON         38.37N 81.59W
02/14/2015  M55 MPH          KANAWHA            WV   ASOS

            ASOS STATION YEAGER AP /CRW/ NON-TSTM WND
            GST DURATION 24 HOURS.

0115 PM     NON-TSTM WND GST 1 ENE MILTON            38.44N 82.12W
02/14/2015  M44 MPH          CABELL             WV   MESONET

            MESONET STATION 1 ENE MILTON /WV007/
            NON-TSTM WND GST DURATION 24 HOURS.

0532 PM     NON-TSTM WND GST 2 SE STANAFORD          37.79N 81.12W
02/14/2015  M44 MPH          RALEIGH            WV   ASOS

            ASOS STATION RALEIGH COUNTY MEMORIAL AIRPORT
            /BKW/ NON-TSTM WND GST DURATION 24 HOURS.

0115 PM     NON-TSTM WND GST 1 ENE MILTON            38.44N 82.12W
02/14/2015  M44 MPH          CABELL             WV   MESONET

            MESONET STATION 1 ENE MILTON /WV007/
            NON-TSTM WND GST DURATION 3 HOURS.

0458 PM     NON-TSTM WND GST 5 W PHILIPPI            39.15N 80.14W
02/14/2015  M43 MPH          BARBOUR            WV   MESONET

            MESONET STATION 5 W PHILIPPI /EW4694/
            NON-TSTM WND GST DURATION 24 HOURS.

0316 PM     NON-TSTM WND GST 5 SW MASON              38.96N 82.09W
02/14/2015  M42 MPH          MASON              WV   MESONET

            MESONET STATION 1 NE CHESHIRE /LKRW2/
            NON-TSTM WND GST DURATION 24 HOURS.

0132 PM     NON-TSTM WND GST 1 NW NEW LEXINGTON      39.72N 82.22W
02/14/2015  M41 MPH          PERRY              OH   MESONET

            MESONET STATION 1 NW NEW LEXINGTON /OH014/
            NON-TSTM WND GST DURATION 24 HOURS.

0401 PM     NON-TSTM WND GST 1 NNE ANMOORE           39.28N 80.29W
02/14/2015  M41 MPH          HARRISON           WV   MESONET

            MESONET STATION 1 NNE ANMOORE /WV013/
            NON-TSTM WND GST DURATION 24 HOURS.

0355 PM     NON-TSTM WND GST WORTHINGTON             38.55N 82.74W
02/14/2015  M41 MPH          GREENUP            KY   AWOS

            AWOS STATION ASHLAND-BOYD COUNTY AIRPORT
            /DWU/ NON-TSTM WND GST DURATION 24 HOURS.

0351 PM     NON-TSTM WND GST 3 WNW GALLIPOLIS        38.84N 82.24W
02/14/2015  M41 MPH          GALLIA             OH   MESONET

            MESONET STATION 3 WNW GALLIPOLIS /OH032/
            NON-TSTM WND GST DURATION 24 HOURS.

0514 PM     NON-TSTM WND GST 4 E LOGAN               37.85N 81.91W
02/14/2015  M41 MPH          LOGAN              WV   MESONET

            MESONET STATION 3 E LOGAN /LGRW2/ NON-TSTM
            WND GST DURATION 24 HOURS.

0445 PM     NON-TSTM WND GST 2 S CEREDO              38.37N 82.56W
02/14/2015  M41 MPH          WAYNE              WV   ASOS

            ASOS STATION TRI-STATE AIRPORT /HTS/
            NON-TSTM WND GST DURATION 24 HOURS.

0617 PM     NON-TSTM WND GST 3 SSW WAR               37.26N 81.70W
02/14/2015  M41 MPH          MCDOWELL           WV   MESONET

            MESONET STATION 3 SSW WAR /BRWW2/ NON-TSTM
            WND GST DURATION 24 HOURS.

&&

NWS CHARLESTON WV
IRIS SYSTEM
Local storm report, Feb 14, 8:30 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     NON-TSTM WND GST 2 SE STANAFORD          37.79N 81.12W
02/14/2015  M44 MPH          RALEIGH            WV   ASOS

            ASOS STATION RALEIGH COUNTY MEMORIAL AIRPORT
            /BKW/ NON-TSTM WND GST DURATION 24 HOURS.

0331 PM     NON-TSTM WND GST 1 NW NEW LEXINGTON      39.72N 82.22W
02/14/2015  M41 MPH          PERRY              OH   MESONET

            MESONET STATION 1 NW NEW LEXINGTON /OH014/
            NON-TSTM WND GST DURATION 24 HOURS.

&&

NWS CHARLESTON WV
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Boyd

When
February 14, 10:00 PM EST to February 15, 12:00 PM EST
Where
Boyd forecast zone
Reported by
COOP Observer
Coordinates
38.360, -82.688 (the zone’s center; the record gives no point)

Cold/Wind Chill, Carter

When
February 14, 10:00 PM EST to February 15, 12:00 PM EST
Where
Carter forecast zone
Reported by
COOP Observer
Coordinates
38.318, -83.049 (the zone’s center; the record gives no point)

Cold/Wind Chill, Greenup

When
February 14, 10:00 PM EST to February 15, 12:00 PM EST
Where
Greenup forecast zone
Reported by
COOP Observer
Coordinates
38.546, -82.922 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lawrence

When
February 14, 10:00 PM EST to February 15, 12:00 PM EST
Where
Lawrence forecast zone
Reported by
COOP Observer
Coordinates
38.068, -82.735 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552061, 552062, 552063, 552064.